Alert archive / West Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 199, NWS Charleston, WV

June 28, 20085 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 28, 2008, 3:29 PM EDT for 5 counties in West Virginia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2008, 3:29 PM EDT (19:29 UTC)
Expired
Jun 28, 2008, 4:19 PM EDT
In force
50 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Jackson County, WV, Kanawha County, WV, Mason County, WV, Putnam County, WV, Roane County, WV

The radar

The Charleston,WV radar (KRLX), 46 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 1:31 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2008-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 505 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2008-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
505 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
513 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 281929
SVRRLX
WVC035-039-053-079-087-282030-
/O.NEW.KRLX.SV.W.0199.080628T1929Z-080628T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
329 PM EDT SAT JUN 28 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN JACKSON COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF RIPLEY...
  EXTREME NORTH CENTRAL KANAWHA COUNTY IN WEST VIRGINIA...
  SOUTHERN MASON COUNTY IN WEST VIRGINIA...
  NORTHERN PUTNAM COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF WINFIELD...
  WESTERN ROANE COUNTY IN WEST VIRGINIA...

* UNTIL 430 PM EDT

* AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BUFFALO...OR ABOUT 6 MILES NORTH OF WINFIELD...AND MOVING EAST AT
  31 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KENNA BY 355 PM EDT...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING FOR SOUTHEAST
OHIO AND CENTRAL WEST VIRGINIA.

LAT...LON 3893 8151 3863 8129 3849 8206 3866 8217
TIME...MOT...LOC 1929Z 254DEG 27KT 3862 8190

$$

26
2 follow-up statements
000 
WWUS51 KRLX 282005
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
404 PM EDT SAT JUN 28 2008

WVC053-282014-
/O.CAN.KRLX.SV.W.0199.000000T0000Z-080628T2030Z/
MASON WV-
404 PM EDT SAT JUN 28 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MASON COUNTY IS
CANCELLED...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3868 8186 3868 8180 3870 8180 3871 8182
      3873 8180 3875 8179 3893 8151 3863 8129
      3852 8190
TIME...MOT...LOC 2004Z 254DEG 27KT 3869 8158

$$

WVC035-039-079-087-282030-
/O.CON.KRLX.SV.W.0199.000000T0000Z-080628T2030Z/
KANAWHA WV-PUTNAM WV-ROANE WV-JACKSON WV-
404 PM EDT SAT JUN 28 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHERN JACKSON...WESTERN ROANE...NORTHEASTERN PUTNAM AND
EXTREME NORTH CENTRAL KANAWHA COUNTIES IN WEST VIRGINIA...

AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR KENNA...OR ABOUT 11
MILES SOUTHEAST OF RIPLEY...MOVING EAST AT 31 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GAY BY 410 PM EDT...
  HARMONY BY 415 PM EDT...
  GANDEEVILLE AND 6 MILES NORTH OF WALTON BY 420 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3868 8186 3868 8180 3870 8180 3871 8182
      3873 8180 3875 8179 3893 8151 3863 8129
      3852 8190
TIME...MOT...LOC 2004Z 254DEG 27KT 3869 8158

$$

30
000 
WWUS51 KRLX 282019
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
419 PM EDT SAT JUN 28 2008

WVC035-039-079-087-282029-
/O.CAN.KRLX.SV.W.0199.000000T0000Z-080628T2030Z/
KANAWHA WV-PUTNAM WV-ROANE WV-JACKSON WV-
419 PM EDT SAT JUN 28 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JACKSON...WESTERN
ROANE...NORTHEASTERN PUTNAM AND EXTREME NORTH CENTRAL KANAWHA
COUNTIES IN WEST VIRGINIA IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND PEA
SIZE HAIL ARE STILL POSSIBLE.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3868 8186 3868 8180 3870 8180 3871 8182
      3873 8180 3875 8179 3893 8151 3863 8129
      3852 8190
TIME...MOT...LOC 2019Z 254DEG 27KT 3872 8144

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:17 PM EDT, 12 minutes earlier.

Area forecast discussion, Jun 28, 3:17 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
317 PM EDT SAT JUN 28 2008

.SYNOPSIS...
A COLD FRONT MOVES THROUGH TONIGHT. AN UPPER AIR SYSTEM WILL
KEEP MENTION OF AFTERNOON SHOWERS AND THUNDERSTORMS GOING FOR SUNDAY
AND MONDAY.  HIGH PRESSURE MOVES ACROSS DURING MID WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
MID LEVEL JET NOSING INTO SRN OH AND CENTRAL WV THIS AFTERNOON
ACTING AS A FOCUS FOR CONVECTIVE LINE DEVELOPMENT. IN ADDITION SFC
DEWPOINTS RUNNING IN THE UPPER 60S SO THERE IS PLENTY OF LOW LEVEL
MOISTURE TO ACT ON. FREEZING LEVELS ARE QUITE HIGH SO LARGE HAIL
POTENTIAL DIMINISHED.  HOWEVER...WITH THE STRONG WINDS ALOFT...THERE
IS GOOD POTENTIAL FOR WET MICROBURSTS.  THESE STORMS SHOULD CONT TO
TRACK RAPIDLY TO THE EAST INTO THE AFTERNOON HOURS. SECONDARY LINE
HAS BEEN NOTED UPSTREAM ON RADAR MOSAICS...SO HAVE KEPT ACTIVITY
GOING THROUGH THE TONIGHT AS FRONTAL BOUNDARY MAKES ITS APPROACH.
RESIDUAL MOISTURE STAYS IN PLACE FOR SUNDAY AFTER FROPA FOR
LINGERING ACTIVITY.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
DIURNAL CONVECTION WILL BE WINDING DOWN OVERNIGHT SUNDAY...WITH
ENHANCING VORTICITY MOVING EAST OF THE AREA AS WELL. MODELS DEPICT
ANOTHER S/W ROTATING THROUGH SHARP H5 TROUGH MONDAY DURING THE AFTN
HOURS. WBZ LEVELS WILL BE A LIL LOWER MONDAY THAN ON SUNDAY...WITH
STEEPER LAPSE RATES. SO EXPECT HAIL THREAT TO CONTINUE WITH STRONGER
CELLS. MENTIONED SMALL HAIL AND GUSTY WINDS IN WX GRIDS DURING
AFTN/EVENING HRS ON BOTH SUN AND MON. LEFT CHC POPS IN DURING THIS
TIME AS WELL. AFTN STORMS POSSIBLE ONCE AGAIN ON TUESDAY...MAINLY
NORTH AS TROUGH BEGINS TO LIFT OUT. ACCOUNTED FOR WITH SCHC POPS.

MET AND MAV HAVE TRENDED SIGNIFICANTLY COOLER ON MONDAY OWING TO
DEEPER TROUGH ON BOTH MODELS. NOT READY TO BITE ON YET...BUT DID
TREND DOWNWARD A FEW TICKS ON MINT.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
SHARP H5 TROUGH WILL LIFT OUT BY WEDNESDAY...REPLACED BY MORE OF A
ZONAL FLOW...WITH SOME RIDGING OVER THE WESTERN CONUS. BY FRIDAY
ECMWF...AND TO A LESSER EXTENT GFS...ARE TRYING TO DIG ANOTHER
TROUGH OVER GREAT LAKES...WITH RIDGING BUILDING IN WESTERN CONUS.
THIS WOULD ESSENTIALLY KEEP SYSTEMS BRUSHING THE AREA...WITH HOWEVER
ONE SYSTEM LOOKS TO GET CLOSE ENOUGH ON DAY 6 TO INCLUDE LOW CHC
POPS FOR THE ENTIRE AREA. ANOTHER PORE POTENT S/W COULD AFFECT AREA
DAY 7...WITH SCHC POPS INSERTED AS A RESULT.

GENERALLY FOLLOWED HPC GUIDANCE FOR TEMPS. DID TWEAK DEWPOINTS
THROUGHOUT NEAR TRISTATE AREA...AS VALUES SEEMED A FEW DEGREES TOO
LOW.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
UPGRADED THUNDERSTORM POTENTIAL FOR ALL SITES FOR THIS AFTERNOON.
MAIN AVN HAZARD WILL BE DUE TO THUNDERSTORM WINDS AS MID LEVEL JET
MAXIMA NOSES INTO OH VALLEY AND WV. COLD FRONT WILL MAKE PASSAGE
DURING THE EARLY EVENING HOURS. COMBINATION OF MORE STABLE AIR AND
LOSS OF DAYTIME HEATING WILL LESSEN THUNDERSTORM THREAT DURING THE
OVERNIGHT HOURS. OTHERWISE...MORNING FOG WAS FIGURED FOR MTN SITES
WITH RESIDUAL MOISTURE IN PLACE.

.AVIATION OUTLOOK /AFTER 18Z SUN/...BRIEF IFR WX SUN MRNG IN
STORMS.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KMC/30
NEAR TERM...KMC
SHORT TERM...30
LONG TERM...30
AVIATION...KMC
Hazardous weather outlook, Jun 28, 1:55 PM EDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
155 PM EDT SAT JUN 28 2008

OHZ066-067-075-076-083>086-WVZ009>011-291800-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-WOOD-
PLEASANTS-TYLER-
155 PM EDT SAT JUN 28 2008

...SEVERE THUNDERSTORM WATCH 629 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

BRIEF STRONG AND GUSTY WINDS AND DOWNPOURS ARE THE MAIN THREATS
WITH THESE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

KYZ101>103-105-OHZ087-VAZ003-004-WVZ005>008-013>020-024>040-046-047-
291800-
GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
155 PM EDT SAT JUN 28 2008

...SEVERE THUNDERSTORM WATCH 630 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

BRIEF STRONG GUSTY WINDS AND DOWNPOURS ARE THE MAIN THREAT FOR THIS
AFTEERNOON AND EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jun 28, 2:24 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
224 PM EDT SAT JUN 28 2008

WVZ015-016-026-027-281900-
BOONE-CLAY-KANAWHA-ROANE-
224 PM EDT SAT JUN 28 2008

...A STRONG THUNDERSTORM WILL AFFECT KANAWHA...NORTH CENTRAL BOONE...
SOUTH CENTRAL ROANE AND SOUTHWESTERN CLAY COUNTIES...

AT 220 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG CLUSTER OF THUNDERSTORMS LOCATED OVER CHARLESTON...MOVING
EAST AT 29 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR COAL FORK AROUND 230 PM...PINCH AROUND 240
PM...CLENDENIN AROUND 255 PM AND GLEN AROUND 300 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

26
Special weather statement, Jun 28, 2:31 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
231 PM EDT SAT JUN 28 2008

OHZ067-075-076-281915-
ATHENS-MORGAN-WASHINGTON-
231 PM EDT SAT JUN 28 2008

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ATHENS...NORTHWESTERN
WASHINGTON AND SOUTHERN MORGAN COUNTIES...

AT 229 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED 5 MILES SOUTHWEST OF CHESTERHILL...
MOVING EAST AT 31 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR CHESTERHILL AROUND 240 PM...STOCKPORT AROUND
245 PM AND BEVERLY AROUND 300 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

26
Special weather statement, Jun 28, 3:03 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
303 PM EDT SAT JUN 28 2008

WVZ015-027-036-037-281945-
CLAY-FAYETTE-KANAWHA-NICHOLAS-
303 PM EDT SAT JUN 28 2008

...A STRONG THUNDERSTORM WILL AFFECT CLAY...EAST CENTRAL KANAWHA...
NORTHWESTERN FAYETTE AND WESTERN NICHOLAS COUNTIES...

AT 300 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A CLUSTER OF STRONG THUNDERSTORMS LOCATED 16 MILES NORTHWEST OF
FAYETTEVILLE...MOVING EAST AT 33 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL AFFECT INDORE...SWISS...CLAY...AND SUMMERSVILLE

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

26
Local storm report, Jun 28, 3:09 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
309 PM EDT SAT JUN 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     10 SSW GALLIPOLIS       38.69N 82.26W
06/28/2008                   GALLIA             OH   PUBLIC

            TREES BLOWN DOWN

&&

ABEAVERS
Special weather statement, Jun 28, 3:20 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
320 PM EDT SAT JUN 28 2008

OHZ086-WVZ006>008-014-282000-
CABELL-GALLIA-JACKSON-MASON-PUTNAM-
320 PM EDT SAT JUN 28 2008

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JACKSON...NORTH CENTRAL
CABELL...NORTHERN PUTNAM...SOUTHEASTERN GALLIA AND SOUTHERN MASON
COUNTIES...

AT 318 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED 10 MILES NORTHWEST OF WINFIELD...MOVING
EAST AT 33 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE MONITORED CLOSELY FOR AN INCREASE IN STRENGTH.

THIS STORM WILL BE NEAR LEON AROUND 325 PM...GIVEN AROUND 340 PM...
FAIRPLAIN AROUND 350 PM...STATTS MILLS AROUND 355 PM AND GAY AROUND
400 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

26
Local storm report, Jun 28, 3:29 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
329 PM EDT SAT JUN 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     LEON                    38.75N 81.96W
06/28/2008                   MASON              WV   COUNTY OFFICIAL

            TREES DOWN ON POWER LINES.

&&

ABEAVERS

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 2:36 PM EDTSevere Thunderstorm WarningRLXMason39 min
Jun 28, 3:09 PM EDTSevere Thunderstorm WarningRLXPleasants, Tyler, Wood66 min
Jun 28, 3:30 PM EDTSevere Thunderstorm WarningRLXKanawha, Lincoln45 min
Jun 28, 4:09 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Doddridge, Gilmer, Lewis, Ritchie51 min
Jun 28, 6:49 PM EDTSevere Thunderstorm WarningRLXPleasants, Wood41 min
Jun 28, 7:11 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Roane, Wirt, Wood64 min
Jun 28, 7:28 PM EDTSevere Thunderstorm WarningRLXDoddridge, Pleasants, Ritchie, Tyler, Wood62 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.